This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I recently got off Vicodin on January 2nd. It became addictive. I've been on Xanax for 10 years and I am tapering. I'm taking 1-1/2 mg. per day and I started taking Prozac at 10 mg. per day a week ago. I am experiencing racing thoughts, discomfort with my heart beating, clammy, smoky taste in my mouth after sleeping, horrible Anxiety buzz (Which begins with the racing thoughts), sore temple, tightness in head.
My question: Am I having side effects from Prozac or withdrawal from Vicodin. How much time should I give the Prozac to work, I've never taken an anti-depressant before, out of fear, but I do love to live life, I'm confused on what to do with these symptoms.
the symptoms you're having are essentially anxiety equivalents and probably related to the withdrawal of both medications rather than the addition of Prozac. Maybe you need to slow down your pace of withdrawal.
I AM ON A SLOW TAPER AND SO FAR SO GOOD. I TOO,WAS PUT ON XANAX ABOUT 10 YEARS AGO FOR A PANIC ATTACT AND ANXIETY. I TOLD THE DOCTOR THEN THERE HAD TO BE ANOTHER MED. TO CONTROL THE ANXIETY. SHE SAID THIS WOULD SETTLE ME DOWN AND GETTING OFF XANAX WOULD BE EASY. WHAT A FOOL I WAS. CONTINUE TO TAPER SLOWLY. I FOUND A RECOVERY SITE ONLINE THAT HAS A GREAT TAPER SCHEDULE. I WISH I WOULD HAVE KNOWN THEN WHAT I KNOW NOW. I LOST SO MUCH TIME THAT IS GONE. XANAX IS NOT A CURE BUT A MASK.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.